Essential tremors

southernlady

Administrator
Staff member
I have familial essential tremor. Had them since I was 12 but wasn’t until 2000 that I knew their name. Then at some point my father made an off hand remark that his dad shook like I did. Turns out a paternal uncle did as well.

If you are thinking Parkinson’s, it’s the same type shaking but cause is not similar. Actress Katharine Hepburn (1907–2003) had an essential tremor, which she inherited from her grandfather,[61] that caused her head—and sometimes her hands—to shake.[62][63][64]The tremor was noticeable by the time of her performance in the 1979 film The Corn is Green, when critics mentioned the "palsy that kept her head trembling".[65] Hepburn's tremor worsened in her later life. if you ever saw one of her first movies and On Golden Pond you do notice a significant difference.

I had not developed it in my head but I could but my hands had gotten much worse this last year. I use to have a pretty handwriting but now mine looks like a 5yo‘s.

Anyway, as a result, I keep an extensive medical history as a word document to print out as needed. I needed it this week cause I was seeing a neurologist for the first time since 2006. It was for continuing care. And he prescribed a drug I had not heard of. Dh calls it a wonder drug. It has calmed my tremors down about 95%. There is one side effect I discovered that made me change when I take it, bedtime rather than in my morning meds. The side effect as close as I can figure since I have no personal experience is being stoned. Not a feeling I’m fond of apparently.
 
Last edited:

southernlady

Administrator
Staff member
Happy the wonder drug is working on the tremors, hope the side effect abates over time.
I love that my hands don’t shake. I’ve hated the lack of control over them. But yeah, I hope my body adjusts enough for the stoned feeling goes away. I told dh, it’s not safe for me to drive right now.
 
Last edited:

southernlady

Administrator
Staff member
It seems I may be allergic to it. About 2 weeks ago, I developed what looked like and felt like poison ivy on my leg. Okay, after threatening to cut my leg off for relief, my PCP who saw the photo I took gave me a steroid cream. Now I’ve done this before and after three weeks of climbing the walls with the itch, I ended up in Urgent Care, steroid shot/steroid cream, and it went away. Two days later, the itch is controlled but it’s worse. Extraordinary red, welts. So tonight I was going to clean up the patch, and reapply the nightly round of cream. Since I put my leg up to do this, I sit on top of the toilet lid. I happened to look down and on my upper thighs (right where it wiggles the most from fat loss), I see two more patches. So of course, I treat them them get on MyChart and make an appointmen with her for tomorrow afternoon.

Its too bad, I was enjoying my tremble free hands.
 

southernlady

Administrator
Staff member
I'm sorry, Liz.
I am too. I told dh it might have started as poison ivy. But that finished clearing but the area was badly affected.
I say that cause the rest of the patches aren’t itching. The one where the initial rash was has a minor itch but not a crawling out of my skin it.
 

DianaCox

Bad Cop
Have you seen this? It popped up when I was looking at something else.
 

southernlady

Administrator
Staff member
Have you seen this? It popped up when I was looking at something else.
That’s interesting. I’ll mention it to my neurologist.
 
Top